Hail, Mercer
- When
- June 24, 4:00 PM EST to 4:04 PM EST
- Where
- Mercer County, Coldwater
- Measured
- 0.75 in hail
- Reported by
- FIRE DEPT/RESCUE SQUAD
- Coordinates
- 40.400, -84.617
5 hail, 2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 24, 1:25 PM EST, 2 hours 35 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 225 PM EDT THU JUN 24 2004 .DISCUSSION... LATEST SURFACE ANALYSIS SHOWING FRONT ACROSS NORTHERN INDIANA AND FAR NORTHWEST OHIO. SOME DEWPOINT POOLING OUT AHEAD OF FRONT HAS ALLOWED DEWPOINTS TO PUSH UP INTO THE LOW TO MID 60S ACROSS PARTS OF CENTRAL INDIANA AND NORTH CENTRAL OHIO. RUC SEEMS TO BE HAVING A LITTLE TROUBLE UNDER FORECASTING THE DEWPOINTS AND THUS THE CAPES APPEAR TO BE A LITTLE ON THE LOW SIDE WITH THE RUC. IF DEWPOINTS CAN REMAIN IN THE LOWER TO MID 60S THROUGH THIS AFTERNOON AND TEMPS MAKE IT INTO THE LOW TO MID 80S...WILL END UP WITH CAPES UP IN THE 1500 TO 2000 J/KG RANGE ACROSS OUR NORTHWEST. ETA SHOWING PRETTY GOOD SURFACE AND 925 MB CONVERGENCE ALONG FRONT ACROSS NORTHWEST PORTIONS OF FA AND IF ALL THIS PLAYS OUT...EXPECT TO SEE SOME THUNDERSTORM ACTIVITY DEVELOP ACROSS OUR NORTHWEST THROUGH LATE AFTERNOON AND CONTINUE INTO THIS EVENING. IF STORMS DO DEVELOP...ISOLATED DAMAGING WINDS WILL BE POSSIBLE GIVEN 40 TO 50 KNOT 0-6 KM SHEAR AND DRY LOW LEVELS AS SHOWN ON FORECAST SOUNDINGS. LOW LEVEL CONVERGENCE DOES WEAKEN OVERNIGHT AND WITH LOSS OF DIURNAL HEATING EXPECT ACTIVITY TO GENERALLY DIE OFF THROUGH MIDNIGHT. BIG QUESTION IS HOW FAR SOUTH STORMS WILL MAKE IT BEFORE THEY DO FALL APART. STORM MOTION WILL GENERALLY BE FROM THE WEST BUT WITH FRONT AND CONVERGENCE PUSHING SOUTH...SHOULD SEE SOME SOUTHWARD PUSH TOO. FOR NOW WILL ALLOW FOR A SLIGHT CHANCE DOWN TO ABOUT A BROOKVILLE INDIANA TO LANCASTER OHIO AND THEN LEAVE AREA TO THE SOUTH DRY. FRONT PUSHES THROUGH AREA OVERNIGHT BUT WAVE STILL FORECAST TO PUSH EAST ALONG FRONT DURING THE DAY ON FRIDAY. GFS HAS TRENDED A LITTLE FARTHER SOUTH WITH THIS WHILE ETA MORE TO THE NORTH AND BRINGING PCPN INTO SOUTHEAST THIRD OF FA. WILL TRIM BACK CURRENT POPS A LITTLE BUT STILL HANG ON TO A LOW CHANCE ACROSS THE SOUTHEAST FOR FRIDAY AFTERNOON. INSTABILITIES NOT ALL THAT IMPRESSIVE ON FRIDAY SO WILL GO WITH SHOWERS AND A POSSIBLE THUNDERSTORM. PRETTY COOL AIRMASS FORECAST TO SETTLE INTO AREA BEHIND THE FRONT WITH 8H TEMPS DROPPING DOWN INTO THE 9 TO 13 DEGREE C RANGE. WITH THIS IN MIND...WILL CONTINUE TO GO WITH TEMPS NEAR OR A LITTLE BELOW GUID TEMPS. JGL && .ILN WATCHES/WARNINGS/ADVISORIES... IN...NONE. KY...NONE. OH...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 526 AM EDT THU JUN 24 2004 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-250932- ADAMS OH-AUGLAIZE OH-BOONE KY-BRACKEN KY-BROWN OH-BUTLER OH- CAMPBELL KY-CARROLL KY-CHAMPAIGN OH-CLARK OH-CLERMONT OH-CLINTON OH- DARKE OH-DEARBORN IN-DELAWARE OH-FAIRFIELD OH-FAYETTE OH-FAYETTE IN- FRANKLIN OH-FRANKLIN IN-GALLATIN KY-GRANT KY-GREENE OH-HAMILTON OH- HARDIN OH-HIGHLAND OH-HOCKING OH-KENTON KY-LEWIS KY-LICKING OH- LOGAN OH-MADISON OH-MASON KY-MERCER OH-MIAMI OH-MONTGOMERY OH- OHIO IN-OWEN KY-PENDLETON KY-PICKAWAY OH-PIKE OH-PREBLE OH-RIPLEY IN- ROBERTSON KY-ROSS OH-SCIOTO OH-SHELBY OH-SWITZERLAND IN-UNION OH- UNION IN-WARREN OH-WAYNE IN- 532 AM EDT THU JUN 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY A WEAK COLD FRONT WILL MOVE INTO NORTHERN PORTIONS OF OHIO AND INDIANA THIS AFTERNOON. A FEW STRONG THUNDERSTORMS ARE POSSIBLE ACROSS WEST CENTRAL OHIO LATE THIS AFTERNOON INTO THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. RYAN
The Cincinnati radar (KILN), 128 km away, was scanning. The volume nearest the first event began at 21:01 UTC.
5 hail, 2 thunderstorm wind. Local standard time, as filed.
Power poles were also knocked down.
A 67 MPH wind gust was also reported at an AWOS station in Fort Loramie.
A semitruck was overturned and sustained minor damage. Two trees were also knocked down.
Two trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5410038, 5410039, 5410041, 5410040, 5410043, 5410042, 5410044.